Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 18, NWS Guam

November 15, 2021

NWS Guam issued this small craft advisory at Nov 15, 2021, 4:14 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2021, 4:14 PM CST (22:14 UTC)
Expired
Nov 15, 2021, 11:27 PM CST
In force
7 hr
Issued by
NWS Guam

The text

As transmitted.

653 
WHGM70 PGUM 152214
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
814 AM ChST Tue Nov 16 2021

PMZ151>154-160615-
/O.NEW.PGUM.SC.Y.0018.211115T2214Z-211116T1400Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
814 AM ChST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CHST TONIGHT...

* WHAT...East winds 15 to 25 kt with occasional gusts up to 35 kt in
  showers and seas 6 to 8 feet with occasional 9 feet expected.

* WHERE...Guam, Rota, Tinian and Saipan Coastal Waters.

* WHEN...Until midnight ChST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels,
should avoid boating in hazardous conditions.

&&

$$

Stanko
1 follow-up statement
327 
WHGM70 PGUM 160527
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
327 PM ChST Tue Nov 16 2021

PMZ151>154-160630-
/O.CAN.PGUM.SC.Y.0018.000000T0000Z-211116T1400Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
327 PM ChST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased to between 15 and 20 kt, and satellite-derived
seas remain at 7 to 8 feet. Winds and seas are expected to slowly
diminish over the next couple of days, and as a result the Small 
Craft Advisory has been cancelled.

$$

Middlebrooke

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 3:50 AM CST, 12 hours 24 minutes earlier.

Area forecast discussion, Nov 15, 3:50 AM CST, 12 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
750 PM ChST Mon Nov 15 2021

.Marianas Synopsis...
A surface trough is moving through the region this evening bringing
mostly cloudy skies, scattered showers, and isolated thunderstorms
throughout the region. From satellite imagery, the most prominent
thunderstorms are seen east of Guam and Rota coastal waters. Winds
are 10 to 20 mph with higher gusts near heavier showers and
thunderstorms. Ipan buoy reports seas close to 7 feet.

&&

.Discussion...
Only change to the forecast was to fine-tune the period of likely
showers. Found good support for this period to start around midnight
through Tuesday. Felt comfortable boosting the PoPs a bit based on
satellite trends and model guidance. The vorticity max associated
with the surface trough passes through the Marianas early Tuesday
morning, so this is good indicator that the heaviest showers will
have moved on and showers will start tapering off as early as Tuesday
night. Additionally, the highest GDI values are concentrated over
Guam and Rota channel during this rain event, so although all of the
islands can expect showery weather over the next couple days, Tinian
and Saipan will be on the edge of the most unsettled weather. Models
have a drier trade pattern returning by Thursday and through the
weekend.

&&

.Marine...
Combined seas will be 6 to 8 feet, occasionally reaching up to 9
feet through Tuesday. Gusty winds with heavy showers and
thunderstorms can make conditions hazardous for small craft on
Tuesday. The risk of rip currents will be moderate on east facing
reefs tonight increasing to high by Tuesday. A moderate risk of
lightning will persist through Wednesday.

&&

.Hydrology...
With scattered showers and locally heavy showers expected mainly
around midnight through Tuesday, rain rates are expected to be up to
1" an hour with higher rates at times. Such rainfall could lead urban
and small stream flooding.

&&

.Eastern Micronesia...
The ITCZ really has decreased in convective coverage since
yesterday, but, the latest run of the GFS model does show a
resurgence over the next 24 to 72 hours, before weakening some
again, only to strengthen further for the start of next week. That
said, although it does show it lifting north over Majuro tomorrow
(where it sits for the next few days), it isn't the most robust in
its signature. Additionally, it looks to lift north of Kosrae and
stay south but closer to Pohnpei. So went ahead and kept scattered
showers in at Majuro, but confidence in this isn't the highest, as
it could be more of a "higher-end isolated coverage event".
Pohnpei and Kosrae will just see isolated shower coverage over the
next few days, with maybe a lightning strike or two at most.

As for the resurgence next week, we'll see. You look east of the
dateline and not much is happening from the dateline to southwest
of Hawaii The models do show good trade wind convergence, but with
little convective coverage observed. The latest MIMIC Precipital
water imagery also shows PWATs only in the 2 to 2.25 inch range,
which is a little lower than what you'd like to see for a more
organized ITCZ potential (would prefer at least 2.5 if not 2.75
inches), thus confidence in the middle to long range is modest at
best in the model depictions, so we'll have to wait and see.

As for the sea state, looks to remain pretty status quo this week,
with mainly 5 to 6 feet sea heights at all locations, with Pohnpei
and Majuro perhaps briefly touching 7 feet from time to time as
a decaying north swell moves in from mid-lattitude fronts passing
by to our north.

&&

.Western Micronesia...
The biggest thing to keep an eye on is convective potential and
coverage at Koror and Yap in the next 24 to 72 hours. A weak
circulation south of Guam will move over or near Yap heading
northwest over the next few days, with a monsoon-like inflow
developing across northern Palau. As a result, scattered showers
and at least periods of isolated thunderstorms look plausible at
Koror. At Yap, you'll be close to the inflow, but, the latest
model forecasts suggest it may be just west of you. Thus, for now
we'll have have a short period of scattered showers in the
forecast, before decreasing in coverage to isolated. Farther east
at Chuuk, convection will remain isolated in coverage. Seas look
to remain steady, with seas of 4 to 6 feet expected.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.
&&

Marianas: Cruz
Micronesia: Doll

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:36 PM CSTRip Current StatementGUM32 hr

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.